This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
The following is the report of a case of tachycardia, complicating chloroform anesthesia. The man was a patient of Dr. Mathews, and was to be operated upon for fistula. He was about 30 years of age; a strong, vigorous man, and a good subject for chloroform anesthesia. The following previous history was detailed after his regaining consciousness. He had had repeatedly, attacks of heart trouble, a greatly accelerated heart's action being the chief symptom, with once or twice loss of consciousness during the attack. He is a slave to smoking, using the strongest tobacco, uses liquor sometimes to excess and drinks strong coffee. Face was florid, but heart's action normal, pulse 84, with no organic lesion. He was very nervous when he got on the table, and asked that his heart be examined but said nothing of his previous history. The anesthesia was begun at 3:06 P.M., with chloroform, on
TULEY HE. A CASE OF TACHYCARDIA COMPLICATING CHLOROFORM ANESTHESIA. JAMA. 1895;XXIV(15):549–551. doi:10.1001/jama.1895.02430150019002e
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: